Forum

Anyone used the drug TOPIRAMATE?

Hi, saw the neuro yesterday and he wants me to try Topiramate? Can’t say I’ve heard of it before but apparently it can relieve symptoms (I’m PPMS but so far nobody seems to have used it on PPMS board).

Worrying because he said that it can cause ‘low mood’ in some people. I need ‘low mood’ like I need a hole in the head!

Anyone tried it?

Thanks and hope everyone is enjoying the sunshine,

Pat x

Pat,

just googled Topiramate - and once again - it is a med for migraine and epileptic seizures. Not sure why the doc’s link these complaints with ppms. - but they do - over and over again.

F.

Hi Pat.

I was prescribed topiramate for migraine, but the neuro told me that I would have to come off pregabalin as I increased the dose as topiramate also treats neuropathic pain.

Unfortunately, I had a reaction to topiramate so couldn’t stay on it. I say unfortunately because I was wishing dearly for one of its common side effects: significant weight loss!

I hope it works really well for you (and you avoid any mood-related side effects!)

Karen x

Thanks all… yes have to say I was feeling very sceptical about it until he mentioned the magic words… WEIGHT LOSS! He must have noticed the sudden change in my expression!

Now of course I’m prepared to give it a go. I’ll let you know how I get on (although God only knows when I’ll get appointment with GP).

Pat x

Me too Pat :slight_smile:

Very attractive side effect, that one! Only 12% get it or something like that. I’ll keep my (chubby) fingers crossed for you :slight_smile:

Kx